Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 176, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2007, 6:26 PM CDT for Hayes County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 6:26 PM CDT (23:26 UTC)
- Expired
- May 27, 2007, 7:00 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 145 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 272326
SVRLBF
NEC085-280000-
/O.NEW.KLBF.SV.W.0176.070527T2326Z-070528T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HAYES COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 700 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHWEST OF HAYES CENTER STATE WILDLIFE
MANAGEMENT AREA...OR ABOUT 12 MILES NORTH OF HAYES CENTER...AND
MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTH OF HAYES CENTER STATE WILDLIFE MANAGEMENT AREA BY 635
PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4059 10125 4048 10120 4052 10097 4070 10086
4070 10124
$$
CDC1 follow-up statement
000
WWUS53 KLBF 280000
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT SUN MAY 27 2007
NEC085-280009-
/O.EXP.KLBF.SV.W.0176.000000T0000Z-070528T0000Z/
HAYES NE-
659 PM CDT SUN MAY 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HAYES COUNTY
EXPIRES AT 700 PM CDT...
THIS STORM HAS WEAKENED SUBSTANTIALLY. SEVERE WEATHER COULD STILL
DEVELOP UNTIL AROUND 8 PM. REMAIN ALERT AS ANOTHER WEATHER WARNING
MAY BE NECESSARY.
LAT...LON 4059 10125 4048 10120 4052 10097 4069 10086
4070 10124
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:45 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 27, 2:45 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 245 PM CDT SUN MAY 27 2007 .DISCUSSION... WARM FRONT HAS SET UP AS EXPECTED ACROSS SWRN NEB. ALL INDICATIONS... CURRENT AND FUTURE SUGGEST THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS DEVELOPING THIS EVENING ACROSS SWRN NEB. ATM IS WEAKLY SHEARED WITH MODEST INSTABILITY. ACTIVITY PER NAM12 SHOULD MOVE EASTWARD THIS EVENING AND ENCOUNTER A STG LOW LEVEL BUT 06Z. LARGE HAIL APPEARS TO BE THE PRIMARY CONCERN. WARM FRONTAL STRUCTURE AND HIGH VALUES OF VGP PERHAPS SUGGEST AN ISOLATED TORNADO THREAT BUT WINDS ALOFT ARE RELATIVELY WEAK. LATEST SWOMCD 0903 INDICATES JUST LOCALIZED SVR WEATHER POTENTIAL. WE EXPECT THE STORMS TO DRIFT EAST NORTHEAST AND EXIT THE REGION BY 12 TO 15Z MONDAY AM. WIND ADVISORY CONDITIONS COULD DEVELOP MONDAY AFTN ACROSS NRN NEB AS DEEP 998MB LOW PRESSURE DEVELOPS OVER THE BLACK HILLS. WINDS HAVE BEEN ADJUSTED UP CLOSE TO GUIDANCE WHICH SUGGEST SUSTAINED 30MPH SPEEDS DEVELOPING. STRATUS IS EXPECTED TO MIX OUT LATE MORNING EARLY AFTERNOON SUPPORTING DEEP MIXING AND GUSTS TO 40 MPH OR GREATER. HIGHS IN THE 80S ARE EXPECTED NEARLY ALL AREAS. A COLD FRONT WILL MOVE THROUGH MONDAY NIGHT AND TUESDAY MORNING. WINDS ALOFT WILL BE INCREASING LATE MONDAY WITH THE APPROACHING UPPER LEVEL TROF. PARAMETERS WILL BE INPLACE FOR MULTICELL SEVERE STORM DEVELOPMENT ACROSS NCNTL NEBRASKA. ACTIVITY SHOULD GET GOING LATE AFTN IN THE NW AND SPREAD EAST SOUTHEAST OVERNIGHT. RAIN SHOULD EXIT THE TUESDAY MORNING WEST...EAST IN THE AFTN. SIGNIFICANTLY COOLER WEATHER SETS IN TUES...WEDS AND THURSDAY WITH HIGHS MOSTLY 65 TO 75. THE ECMWF AND GFS ARE IN REASONABLE AGREEMENT WITH ANOTHER UPPER LEVEL LOW PULLING COOL AIR INTO THE REGION. TEMPS MODERATE BACK INTO THE 75 TO 85 RANGE WITH GENERALLY DRY WEATHER FRI...SAT AND SUNDAY. A BLEND OF THE NAM12 2M TEMPS AND GUIDANCE WAS USED THROUGH TUESDAY WITH THE HPC GRIDS FOR WEDNESDAY AND BEYOND. && .AVIATION... VARIABLE CONDITIONS THROUGH THE LATE AFTERNOON AND OVERNIGHT HOURS. CIGS WILL GENERALLY LIFT TO VFR THIS AFTERNOON. TSRA WILL THEN BE THE NEXT CONCERN WITH LARGE HAIL POSSIBLE MAINLY KLBF TO KVTN AND POINTS WEST. AFTER STORMS DIMINISH TONIGHT...SUSTAINED SOUTHERLY WINDS OF 15-20KT AND A RETURN OF STRATUS WITH IFR CIGS POSSIBLE BY THE EARLY MORNING HOURS. STRATUS DIMINISHES BY LATE MORNING WITH VFR CIGS AFTER 16Z AND SOUTHERLY WINDS 20KT OR GREATER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 27, 3:26 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT SUN MAY 27 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 326 PM CDT SUN MAY 27 2007 /226 PM MDT SUN MAY 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHWESTERN NEBRASKA AND THE EASTERN PANHANDLE. CONVECTION WILL THEN SPREAD SLOWLY EAST THROUGH THE REMAINDER OF THE EVENING HOURS. THUNDERSTORMS THAT DEVELOP ALONG AND WEST OF HIGHWAY 83 WILL BE CAPABLE OF PRODUCING SEVERE WINDS AND HAIL...ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY DOWNPOURS IN SLOW MOVING STORMS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. ISOLATED TORNADOES MAY BE POSSIBLE...ESPECIALLY ACROSS CHASE...PERKINS...KEITH AND DEUEL COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG SYSTEM WILL MOVE OUT ON THE PLAINS MONDAY WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS THAT WILL EXTEND INTO TUESDAY BEFORE THE SYSTEM MOVES EAST. THE UPPER RIDGE WILL THEN BUILD ACROSS THE WEST WITH TEMPERATURES TRENDING BACK INTO THE 80S BY WEEKS END AND DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK/JMC
In the hours before
Local storm report, May 27, 3:27 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 WSW BRANDON 40.77N 102.04W
05/27/2007 E0.75 INCH PERKINS NE NWS EMPLOYEE
&&
AODERLocal storm report, May 27, 4:18 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 SW CHAMPION 40.44N 101.74W
05/27/2007 E1.00 INCH CHASE NE PUBLIC
NICKEL TO QUARTER SIZED HAIL REPORTED WHICH LASTED
APPROXIMATELY 15 MINUTES.
&&
AODERLocal storm report, May 27, 4:43 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO 8 NW CHAPPELL 41.18N 102.58W
05/27/2007 DEUEL NE LAW ENFORCEMENT
ROPE TORNADO REPORTED NEAR DEUEL AND GARDEN COUNTY LINE.
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:11 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 34 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 55 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 27, 4:13 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 27, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 31 min |
| May 27, 4:42 PM CDT | Tornado Warning | LBF | Deuel, Garden | 33 min |
| May 27, 4:46 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 59 min |
| May 27, 5:15 PM CDT | Tornado Warning | LBF | Deuel, Garden | 45 min |
| May 27, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| May 27, 5:45 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 36 min |
| May 27, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
| May 27, 6:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| May 27, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.